MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SYSTEM; SMR SYSTEM - METAL BACK LINER SMALL-R

LIMACORPORATE S.P.A. SMR SYSTEM; SMR SYSTEM - METAL BACK LINER SMALL-R
Model Number 1377.50.005
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Metal Related Pathology (4530); Muscle/Tendon Damage (4532)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
By checking the dhr of the lot numbers involved, no pre-existing anomaly was detected on the devices manufactured with this lot numbers.We will submit a final report once the investigation will be completed.
 
Event or Problem Description
On (b)(6) 2024, shoulder revision surgery for conversion of tsa (total shoulder arthroplasty) to rsa (reverse shoulder arthroplasty) due to wear of the liner (prod.Code 1377.50.005, batch n.15at07u, ster.(b)(6)), cuff tear and metallosis.Previous surgery performed on (b)(6) 2016.Together with the liner the following devices were explanted: · smr humeral head ø52 mm (product code: 1322.09.520, batch n.1500216, ster.(b)(6)) - sold in us.· smr finned humeral body (product code: 1350.15.110, batch n.Unknown) - sold in us.Patient is male, 74 age, height 169 cm, weight 85 kg, very active.
 
Additional Manufacturer Narrative
Following the review of the device history record (dhr) for lot number 15at07u, no pre-existing anomaly was detected on the devices manufactured with this lot number.The explanted device was not returned to limacorporate for further investigation.However, the complainant provided radiographic images and photographs of the explanted components.These materials were submitted to a medical expert for evaluation.The medical expert provided the following assessment: "on the radiographs you can see a relatively low implanted glenoid component, rather a position for a rtsa, not in the glenoid center.As a result, there is a force upward to the superior edge of the pe and the baseplate.This is somewhat a surgical mistake or at least an unfavorable positioning.I am surprised that the thing worked for 8 years.Together with the rotator cuff failure due to age in this age group, which is natural and unavoidable, these are the two reasons for the failure.Superior migration, edge loading, metal-metal contact of the head to the baseplate[?] this explains the scratches on the pictures.There is no sign for implant related failure." conclusion: the exact root cause of the event could not be definitively determined.However, the review of the device history records (dhrs) for lot number 15at07u did not reveal any pre-existing anomalies or deviations from the manufacturing specifications.Based on this information, there is no indication of a product-related issue.Furthermore, according to the medical consultant's assessment, the most likely contributing factors to the failure are a surgical error and/or patient-specific conditions, such as age-related degeneration of the rotator cuff.Event is considered as not product - related.Pms data: according to pms data, the revision rate of smr anatomic prosthesis (total and hemi) due to cuff failure is around (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions required for this specific case.The manufacturer continues monitoring the market to promptly detect any similar issue.This is a final mdr report.
 
Event or Problem Description
On (b)(6) 2024, shoulder revision surgery for conversion of tsa (total shoulder arthroplasty) to rsa (reverse shoulder arthroplasty) due to wear of the liner (prod.Code 1377.50.005, batch n.15at07u, ster.1500148), cuff tear and metallosis.Previous surgery performed on (b)(6) 2016.Together with the liner the following devices were explanted: · smr humeral head ø52 mm (product code: 1322.09.520, batch n.1500216, ster.(b)(4)) - sold in us.· smr finned humeral body (product code: 1350.15.110, batch n.Unknown) - sold in us.Patient is male, 74 age, height 169 cm, weight 85 kg, very active.According to information received, patient's activity level as a working farmer might have contributed.Event occurred in canada.

Brand Name
SMR SYSTEM
Common Device Name
SMR SYSTEM - METAL BACK LINER SMALL-R
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
villanova
san daniele del friuli, udine 33038
MDR Report Key21091073
Report Number3008021110-2024-00110
Device Sequence Number13037936
Product Code KWS
UDI-Device Identifier08033390272674
UDI-Public08033390272674
Combination Product (Y/N)N
PMA/510(K) Number
K113254
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1377.50.005
Device Catalogue Number1377.50.005
Device Lot Number15AT07U
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight85 KG